How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11114
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My 27lb French dog ate one of my.4 mg Flomax what should

Customer Question

My 27lb French bull dog ate one of my.4 mg Flomax what should I do
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 1 year ago.
Welcome! I am Dr. Altman, a licensed veterinarian and happy to answer your questions today.
This would be a low dose rate for your dog and it is unlikely that it will affect her if given on a one time basis. However if your dog ingested this within the last hour then you can elect to induce vomiting with 3% hydrogen peroxide 1 tsp per ten pounds (1 tbsp for her size) then walk around to mix it in the stomach and agitate the lining. If no vomiting within 10-15 minutes it can be repeated once only in hopes of inducing vomiting. I personally would elect to monitor with such a low dose of ingestion.
1. Tamsulosin Hydrochloride { Flomax } are green/orange capsules containing 0.4 mg Tamsulosin Hydrochloride . Your dog weighs 27 pounds (12.3 kg) so if she swallowed one 0.4 mg capsule her dose would be equivalent to 0.03 mg /kg.
2. This is well below the doses quoted in the study below so it is likely that your dog is not at risk of death and it may be that no symptoms would occur at this dose rate.
The data sheet on flomax they says :
" In a three month study in dogs, all animals survived at daily oral doses of 2, 20, 200 mg/kg. Signs of toxicity included relaxed nictitating membranes, miosis, excessive salivation, lethargy, redness of eyes, excessive lacrimation, tremors, ataxia, lethargy and vomiting. "
3. The bot***** *****ne : I think it very unlikley that this incident will affect your dog in any way but it would be wise to keep an eye on her and contact an emergency vet without delay if any odd symptoms of any sort occur.
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!
If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!
Expert:  Dr. Altman replied 1 year ago.
I am glad to see you were able to view my responses. Please let me know if I can be of any further assistance to you both today!
If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!
Expert:  Dr. Altman replied 1 year ago.
Hi,

I'm just following up on our conversation about Rosie. How is everything going?

Dr. Altman

Related Dog Veterinary Questions